Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 81, NWS Milwaukee, WI

October 12, 2021

NWS Milwaukee, WI issued this small craft advisory at Oct 12, 2021, 2:37 PM CDT. It took effect at Oct 13, 2021, 4:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2021, 2:37 PM CDT (19:37 UTC)
In effect from
Oct 13, 2021, 4:00 PM CDT
Expired
Oct 14, 2021, 5:11 AM CDT
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

718 
WHUS73 KMKX 121937
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Tue Oct 12 2021

LMZ643>646-130345-
/O.NEW.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
237 PM CDT Tue Oct 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT
THURSDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 4 PM Wednesday to 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
252 
WHUS73 KMKX 130153
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
853 PM CDT Tue Oct 12 2021

LMZ643>646-131000-
/O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
853 PM CDT Tue Oct 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
7 AM CDT THURSDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 4 PM Wednesday to 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
126 
WHUS73 KMKX 130754
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
254 AM CDT Wed Oct 13 2021

LMZ643>646-131600-
/O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
254 AM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM CDT THURSDAY...

* WHAT...South winds increasing to 15 to 25 kt with gusts up to 
  30 kt and waves 2 to 5 ft expected.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 4 PM today to 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
432 
WHUS73 KMKX 131355
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
855 AM CDT Wed Oct 13 2021

LMZ643>646-132200-
/O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
855 AM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM CDT THURSDAY...

* WHAT...South winds increasing to 15 to 25 kt with gusts up to 30
  kt and waves building to 3 to 6 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 4 PM today to 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
DDV
345 
WHUS73 KMKX 131936
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
236 PM CDT Wed Oct 13 2021

LMZ643>646-140345-
/O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
236 PM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM CDT TODAY 
UNTIL 7 AM CDT THURSDAY...

* WHAT...Southerly winds 15 to 25 kt with gusts up to 30 kt and 
  waves building to 3 to 5 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 4 PM today to 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
DDV
769 
WHUS73 KMKX 132326
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
626 PM CDT Wed Oct 13 2021

LMZ643>646-140800-
/O.CON.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
626 PM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WHAT...Southerly winds 15 to 25 kt with gusts up to 30 kt and 
  waves building to 3 to 5 feet.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
611 
WHUS73 KMKX 140253
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
953 PM CDT Wed Oct 13 2021

LMZ643>646-141200-
/O.CON.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
953 PM CDT Wed Oct 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WHAT...Waves 3 to 5 ft.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
623 
WHUS73 KMKX 140742
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
242 AM CDT Thu Oct 14 2021

LMZ643>646-141200-
/O.CON.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
242 AM CDT Thu Oct 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...South winds 10 to 20 knots. Waves 2 to 4 ft. isolated 5
  foot waves especially closer to Sheboygan.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
590 
WHUS73 KMKX 141011
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
511 AM CDT Thu Oct 14 2021

LMZ643>646-141115-
/O.CAN.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
511 AM CDT Thu Oct 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory which was originally scheduled to expire
at 7 AM, has been cancelled early.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 9:52 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Oct 12, 9:52 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
952 AM CDT Tue Oct 12 2021

.UPDATE...
(Issued 952 AM CDT Tue Oct 12 2021)

Lingering drizzle this morning is expected to end by the afternoon
with stratus remaining over the region throughout the day. There
could be some breaks in the clouds at times, but the best chance
for clearing today will be in southwest Wisconsin.

RAH

&&

.SHORT TERM...
(Issued 341 AM CDT Tue Oct 12 2021)

Today and Tonight:

Tis the season of closed upper lows. They act like pin balls and
are driven by upper level winds and pushed out by the next low.

A closed upper low and associated surface low are spinning over
southern WI early this morning. The low was slower to progress to
this point and will be slower to move out than previous forecasts.
The low will gradually lift northeast today and take the showers
and drizzle with it. Clouds are the big uncertainty for today. We
should see some clearing toward the IL border by midday. Models
are showing moisture lingering in the low levels, but with steady
westerly winds this afternoon in the wake of the low, we should
see some breaks in the clouds.

If we only see sparse breaks in the clouds, then there is a good
chance they will fill back in as stratus, at least toward central
WI. Light winds and recent precip should allow for fog to
develop across southern WI later tonight. Where skies manage to
clear, we could see dense fog.

Wednesday and Wednesday Night:

A strong low developing in the Plains today will strengthen as it
lifts into eastern North Dakota Wednesday night and becomes a
closed upper low/occluded surface low. The associated cold front
will swing across Iowa Wednesday morning and through Wisconsin
Wednesday afternoon and evening. The instability over southern WI
when the system passes through will be weak due to clouds and weak
lapse rates, but deep layer shear and low level helicity near the
triple point and within the warm sector of this system support
the brief potential for a few severe storms, with wind the main
threat and a tornado possible. Most of WI and IL remain in a broad
Marginal Risk for severe by SPC.

Gusty southeast winds are expected ahead of this front on
Wednesday. Highs should manage to reach the upper 60s to around
70.

Cronce

&&

.LONG TERM...
(Issued 341 AM CDT Tue Oct 12 2021)

Thursday through Friday Night:

The occluded front that will be passing through southern WI
Wednesday night is expected to slow down and become nearly
stationary across the central MS Valley into the southern Plains
on Thursday. The front will stall to the south due to persistent
southwest winds at the steering levels of the atmosphere as
upstream long wave low pressure trof continues over the western
CONUS. A mid-level short wave digging into the base of this trof
will push into the central Plains Thursday night and further
sharpen the main trof as it moves east across the central MS
Valley into the OH Valley Friday and Friday night. At the same
time, west to southwest winds in the lower levels of the
atmosphere will pull cooler air into the Upper Midwest and western
Great Lakes. This will result in a tightening low level thermal
gradient or baroclinic zone setting up in the low levels north of
the surface front. This thermal gradient will be draped from
southern WI into the central/southern Plains for a time from late
Thursday night into Friday night. The latest GFS deterministic run
continues to move weak low pressure along this low level boundary
during this period, but has trended weaker in the last several
model runs. The ECMWF and GEM had been the drier, flatter
solutions the past several days, but the latest runs are trending
toward weak low pressure and a period of isentropic lift moving
along this boundary. About half of the ECMWF ensembles are now
showing some light QPF affecting southern WI in the Fri/Fri night
period while most GEFS ensembles are showing light QPF. Enough low
to mid level moisture looks available to warrant continuing
chance Pops from later Thu night into Fri night.

Saturday through Monday:

The low pressure trof is expected to move east of the area by
Saturday with more west to northwest steering flow winds
expanding from the northwest CONUS into the Great Lakes for the
bulk of the weekend. The GFS and GEM are showing a compact short
wave trof moving across northern WI later Saturday night into
Sunday but low level moisture looks limited. Hence expecting dry
conditions for now over the weekend into Monday.

Cooler air will be settled over the region with 925H temperatures
in the 6 to 10C range by the weekend. Pending cloud cover
Saturday night and Sunday night, temperatures will fall anywhere
from the mid 30s to mid 40s. If the surface winds diminish enough,
some patchy late night frost will be possible in parts of south
central WI. Daytime temperatures will be much more seasonal for
mid-October, reaching the mid 50s to low 60s. A slight moderation
in temperature is expected on Monday as winds become more
southerly, before colder air returns on Tuesday.

Kavinsky

&&

.AVIATION...
(Issued 952 AM CDT Tue Oct 12 2021)

Low ceilings around 300-800 feet will linger through the morning
hours and gradually lift to MVFR values this afternoon. There is
some uncertainty if we'll see VFR conditions tonight. If clouds
clear tonight there will be a concern for fog to develop. VFR
conditions could move in Wednesday morning as the warm front
passes from south to north.

RAH

&&

.MARINE...
(Issued 341 AM CDT Tue Oct 12 2021)

Low pressure over southern WI will reach the Straits of Mackinac
around midday and exit the region overnight. Expect steady west
winds over Lake Michigan this afternoon and evening. The next low
developing in the Plains will deepen as it tracks into eastern
North Dakota Wednesday afternoon. Look for stronger southerly
winds over Lake Michigan Wednesday afternoon and evening. A few
gale force gusts are possible over the south half during this
period.

No change to the timing of the Small Craft Advisory. Waves will
linger longer toward Sheboygan this morning. Another advisory
will be needed Wednesday afternoon and night.

Cronce

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 12, 2:05 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
205 PM CDT Tue Oct 12 2021

WIZ046-047-051-052-056>060-062>072-131915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
205 PM CDT Tue Oct 12 2021

This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms will be possible late Wednesday morning into
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-131915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
205 PM CDT Tue Oct 12 2021

This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Gusty southeast winds and building waves will likely result in
Small Craft Advisory conditions Wednesday afternoon into
Wednesday night.

There is a chance for thunderstorms Wednesday afternoon and
Wednesday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-131915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
205 PM CDT Tue Oct 12 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Gusty south to southeast winds to around 30 knots are expected
late Wednesday afternoon into Wednesday night. A few gusts may
approach gale force. There is also a chance for thunderstorms
Wednesday night.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.